MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR CATHETER/INTRODUCER COMBO SYSTEM

EDWARDS LIFESCIENCES, PR CATHETER/INTRODUCER COMBO SYSTEM
Model Number C146F7
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without the return of the product, it is not possible to determine if damages or defects exist on the product, nor can any manufacturing nonconformance, failure mode, root cause, or potential contributing factors be identified.Upon the device history record review results, a supplemental report will be sent.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that a while prepping a latex-free swan-ganz, model c146f7, lot 64582597, the balloon did not completely deflate, and was therefore determined to be unsafe to float in the patient.
 
Additional Manufacturer Narrative
A device history record review was completed and documented that the device met all specifications upon distribution.
 
Additional Manufacturer Narrative
Our product evaluation lab received one model c146f7 catheter with monoject limited volume syringe.The balloon inflated clear and remained inflated for 5 timed minutes without leakage.The balloon was unable to be fully deflated.All through lumens were patent without any leakage or occlusion.No visible damage was observed from the catheter body or returned syringe.The balloon was found to have an eccentricity which was measured out of spec.The customer report of balloon did not completely deflate was confirmed on evaluation.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.As per the product evaluation, the balloon was unable to fully deflate.Additional information from the lab confirmed that the unit was able to pass the recommended introducer, per the ifu.This nonconformance is potentially related to human factors when performing the balloon bonding and balloon inspection.The balloon inspection was performed to all the units and correctly documented.This is an isolated case.A personnel acknowledgment was provided to the manufacturing personnel as part of the complaint investigation to inform the manufacturing personnel about this nonconformance.The catheter preparation section of the ifu indicates in step 2 to check balloon integrity by inflating it to the recommended volume.Check for major asymmetry and for leaks by submerging in sterile saline or water.Deflate balloon before insertion.

Brand Name
CATHETER/INTRODUCER COMBO SYSTEM
Common Device Name
CATHETER/INTRODUCER COMBO SYSTEM
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key16324128
Report Number2015691-2023-10676
Device Sequence Number12926264
Product Code DYG
UDI-Device Identifier00690103153132
UDI-Public(01)00690103153132(17)241002(11)221003(10)64582597
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K001063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2024
Device Model NumberC146F7
Device Catalogue NumberC146F7
Device Lot Number64582597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/01/2023
04/06/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/15/2023
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown